MAUDE Adverse Event Report: NUMED, INC. Z-MED II-X CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. Z-MED II-X CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 305X
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint catheter was not returned, so analysis of the device is not possible.The catheter was being used for atrial septum ballooning, which is an off-label use for this catheter.A comparative catheter, of the same catalog number, was tested.This catheter was a pdz716, lot # zzx-3284.The balloon was passed through an 8f introducer and inflated to rbp in a body temperature water bath.The balloon was then deflated and pulled back through the introducer.The catheter easily passed through the introducer in both directions.Zzx catheters are passed through the recommended introducer size during final inspection.These sizes are established during the bench testing process.In addition, an 8f balloon protector was placed over the balloon of each catheter without issue.Each device is provided with an ifu, which states the following: precaution (#6): before removing the catheter from the sheath it is very important that the balloon is completely deflated.Instruction (#8): deflate the balloon by drawing a vacuum with an inflation device with pressure gauge.Note: the greater the vacuum applied and held during withdrawal, the lower the deflated balloon profile.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady motion.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.The production traveler (dhr) was reviewed and no issues were found.All devices in this lot met the criteria for release and distribution.There are no other associated complaints with this lot of devices.A review was performed on the component lots used for the manufacturing of this lot of devices.There were no other associated complaints with the components used.
 
Event or Problem Description
The balloon would not enter the sheath post inflation.Balloon was surgically removed.The balloon was being used for atrial septum ballooning.An inflation device with pressure gauge was used.A cook flexor 10fr introducer sheath was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.(b)(6) 2021 - in an email from the account - items used with the balloon:.035 superstiff wire,.035 j wire, 10fr flexor cook, 12fr flexor sheath, 16fr cook sheath.

Brand Name
Z-MED II-X CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key12328175
Report Number1318694-2021-00007
Device Sequence Number4542834
Product Code DQY
UDI-Device Identifier04046964315497
UDI-Public04046964315497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number305X
Device Catalogue NumberPDZ716
Device Lot NumberZZX-3570
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient Weight37